Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


menopause Q's forwarding to you
Jul 31, 2000

Dr. Squires,

Dr. Luzuriaga in the Women and Children forum asked that the two questions below be forwarded to you. She felt they were legitimate and that you would be the best to answer them.

-- The Body

Subject: Your response to HIV+ Women and Menopause

"That was no response to a particularly valid and important question. At least it is to us women. Menopause is neither a symptom nor a side effect of HIV, rather, we women are seeing the condition of menopause possibly impacted by HIV. Give us a REAL answer. We are already under-represented in research surrounding this disease, stop minimizing us.

Anne"

Subject: HIV and menopause

"I am HIV+ for 10 years and in good health with good blood results and taking viramune,zerit,epivir and ziagen..recently I was told I was post menopausal (I am 44)

and was told to start taking a hormone therapy called

Femhrt. are there any studies on HIV's effect on a woman's

hormone level or problems with HIV meds and hormone therapies...Please advise..thanks."

Response from Dr. Squires

Anne and FemHRT user:

The question about menopause and HIV is certainly a valid one. Although there are some studies in progress there are no concrete answers at the present time. We do know, however, that both the protease inhibitor and non-nucleoside reverse transcriptase inhibitor classes of antiretroviral drugs can affect the blood levels of medications administered for hormone replacement therapy (HRT) through their affect on the liver enzymes that metabolize these agents. There are no recommendations for adjusting the doses of these agents but you and your physician should monitor your response and discuss whether the drug seems to be working for your symptoms. The most common reasons HRT are prescribed are for hot flashes, vaginal dryness, etc. You will be able to judge whether it is alleviating these symptoms.

Hope that this has been helpful. Good luck.

Kathleen E. Squires, M.D.



Previous
Combivir + Viracept vs. D4T, 3TC, and Fortovase
Next
Effects of long term treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement